Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 248, NWS Boston/Norton, MA

August 12, 2008Barnstable County, Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 12, 2008, 12:27 AM EDT for Barnstable County, Plymouth County, Massachusetts. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2008, 12:27 AM EDT (04:27 UTC)
Expired
Aug 12, 2008, 1:00 AM EDT
In force
33 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Barnstable County, MA, Plymouth County, MA

The radar

The Boston radar (KBOX), 57 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 12:34 AM EDTTSTM WND DMG5 N Falmouth, MALARGE LIMBS DOWN
Aug 12, 12:34 AM EDTTSTM WND GST 576 Ne Falmouth, MAEAST FALMOUTH. MILEAGE SPECIFIC LOCATION ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 4.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2008-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 770 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2008-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
770 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 120427
SVRBOX
MAC001-023-120500-
/O.NEW.KBOX.SV.W.0248.080812T0427Z-080812T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1227 AM EDT TUE AUG 12 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BARNSTABLE COUNTY IN SOUTHEAST MASSACHUSETTS...
  EXTREME SOUTHEASTERN PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...

* UNTIL 100 AM EDT

* AT 1222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED NEAR
  MASHPEE...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF FALMOUTH
  TO 8 MILES NORTHEAST OF FALMOUTH TO 6 MILES NORTHEAST OF
  FALMOUTH...AND MOVING NORTH AT 10 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MASHPEE BY 1245 AM EDT...
  BOURNE BY 1250 AM EDT...
  BOURNE BY 1255 AM EDT...
  SANDWICH BY 100 AM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM AS WELL TORRENTIAL 
RAINS PRODUCING POOR DRAINAGE STREET FLOODING. GET INDOORS OR INSIDE 
A VEHICLE NOW LIGHTNING IS ONE OF NATURES TOP KILLERS. IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4161 7064 4185 7059 4184 7052 4181 7053
      4177 7046 4170 7045 4158 7052 4156 7055
TIME...MOT...LOC 0426Z 195DEG 8KT 4167 7058 4165 7052
          4161 7052

$$

DRAG
1 follow-up statement
000 
WWUS51 KBOX 120445
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1245 AM EDT TUE AUG 12 2008

MAC001-023-120500-
/O.CON.KBOX.SV.W.0248.000000T0000Z-080812T0500Z/
PLYMOUTH MA-BARNSTABLE MA-
1243 AM EDT TUE AUG 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR SOUTHWESTERN BARNSTABLE AND EXTREME SOUTHEASTERN PLYMOUTH
COUNTIES...

AT 1241 AM EDT...RADAR AND TRAINED WEATHER SPOTTERS REPORTED A LINE 
OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM SANDWICH TO MASHPEE...OR ALONG A LINE EXTENDING FROM 
11 MILES WEST OF BARNSTABLE TO 8 MILES NORTH OF FALMOUTH TO 
FALMOUTH...MOVING NORTH AT 9 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SANDWICH AND MASHPEE BY 100 AM EDT...

IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM AS WELL AS TORRENTIAL 
RAINFALL CAPABLE OF PRODUCING POOR DRAINAGE FLOODING.  AVOID DRIVING
IN THIS AREA IF POSSIBLE UNTIL AFTER 1 AM.  LARGE LIMBS WERE 
REPORTED DOWNED IN WEST FALMOUTH AT 1234 AM.     

MOVE INDOORS IMMEDIATELY 

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4161 7064 4185 7059 4184 7052 4181 7053
      4177 7046 4170 7045 4158 7052 4156 7055
TIME...MOT...LOC 0443Z 195DEG 8KT 4172 7051 4167 7056
          4160 7054

$$
DRAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 11:23 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 11, 11:23 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1123 PM EDT MON AUG 11 2008

.SYNOPSIS...
SCATTERED HEAVY SHOWERS AND THUNDERSTORMS THROUGH TUESDAY AS LOW PRES
DEPARTS CAPE COD FOR THE W ATLC. DRIER CONDITIONS SHOULD RETURN MID
WEEK THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 7 AM TUESDAY MORNING/...
FFA ALLOWED TO EXPIRE AT 10 PM BUT THAT DOESNT MEAN FLOODING IS
IMPOSSIBLE. IT MEANS SIMPLY THAT WE DONT KNOW WHERE. PREFER NO WATCH
FOR HUGE REAL ESTATE COVERAGE FOR A LOW PROB 100 SQ MILES /10X10MI/
OF FF OVERNIGHT. PLEASE FOLLOW FLOOD ADVISORIES OR ANY FFW ISSUED OVERNIGHT.
THINK THE PERIPHERAL HEAVY SHOWERS SEEN ON RADAR AT 11 PM MAY REFORM
OVER COASTAL MASS BETWEEN MIDNIGHT AND 4AM AND IF THERE WERE TO BE A
PROBLEM...SOMEWHERE THE NEAREST 20 MI OF THE MASS COAST BEFORE DAWN.

AT 1120 PM MONITORI9NG IPSWICH AREA ESSEX COUNTY AND AND CANTON AREA W
HFD COUNTY FOR FLODD ADVISORIES.

GRIDS ADJUSTED TO REFLECT CURRENT TRENDS AND PRODUCTS POSTING AS THIS
IS WRITTEN.

&&

.SHORT TERM /7 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
SKYWARN ACTIVATION ONCE AGAIN SEEN FOR TUE AFTN MARGINAL HAIL SIZES
AND G35 KTS AS NW FLOW TSTMS DEVELOP WITH 1 HR SPOT RFALLS OF 1
INCH...ESP MASS AND S NH.

TUESDAY...UPPER LEVEL FLOW SWITCHES TO THE NORTH AS THE UPPER LEVEL
LOW MOVES OFF THE NEW ENGLAND COAST. SKIES SHOULD CLEAR GRADUALLY
THROUGH THE DAY...ALLOWING FOR MORE DAYTIME HEATING. ON THE ONE
HAND...HIGH TEMPERATURES SHOULD GET INTO THE MID TO UPPER 70S. ON THE
OTHER HAND...MORE SUNSHINE WILL LEAD TO GREATER INSTABILITY. WHILE
THERE ISN/T A GOOD LIFTING MECHANISM FOR STORMS TO DEVELOP... DAYTIME
HEATING MAY BE ENOUGH FOR A FEW STORMS TO DEVELOP. WITH UNSEASONABLY
COLD AIR ALOFT...THESE STORMS MAY PRODUCE LARGE HAIL.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
TUE NIGHT AND WED...ANY LINGERING SHOWERS SHOULD RAPIDLY DIMINISH
EARLY TUE EVENING AND A DRY NIGHT IS EXPECTED. A MOSTLY SUNNY AND
SEASONABLY WARM DAY IS EXPECTED WED. IT WILL BE MUCH MORE STABLE...
HOWEVER MODELS DO SHOW SOME INSTABILITY AND CLOUDINESS DEVELOPING IN
THE NORTHWEST PART OF MA AND SOUTHERN NH LATE IN THE DAY...SO WILL
MENTION A SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM THERE.

WED NIGHT...A CLEAR TO PARTLY CLOUDY NIGHT IS EXPECTED...ASSUMING
THAT A STORM SYSTEM WILL REMAIN FAR ENOUGH SOUTH OF THE REGION...SEE
THU BELOW.

THU... THERE IS A HIGH DEGREE OF UNCERTAINTY FOR THE THURSDAY
FORECAST. A STRONG LOW PRESSURE SYSTEM WILL HAVE MOVED FROM THE
SOUTHERN STATES TO THE CAROLINAS AND THEN SOUTH OF NEW ENGLAND BY
EARLY THU MORNING. THE GFS HAS BEEN CONSISTENT IN KEEPING THIS FAR
ENOUGH OFFSHORE TO THE SOUTHEAST TO PREVENT ANY IMPACT ON SOUTHERN
NEW ENGLAND...JUST HIGHER SEAS WELL OFFSHORE. THE NAM HAS THE LOW
CLOSER TO US...BUT STILL PASSING OUT OVER GEORGES BANK. ITS MAIN
UPWARD VERTICAL MOTION FIELD REMAINS OFF THE COAST AND THERE APPEARS
TO BE GOOD SEPARATION BETWEEN THAT AREA AND A SECOND AREA OF UPWARD
MOTION IN EASTERN NEW YORK STATE...WITH SOUTHERN NEW ENGLAND IN A
MINIMUM AREA...ALTHOUGH STILL WITH SOME PRECIPITATION. THE ECMWF
MODEL...WHICH PAINTED A STRONG NOREASTER ON ITS 00Z MODEL RUN...
CONTINUES TO SHOW A 996 MB LOW...BUT PASSING A FEW HUNDRED MILES EAST
OF THE BENCHMARK.

UPSHOT...HAVE A CAUTIOUSLY OPTIMISTIC FORECAST GOING... MOST IN LINE
WITH THE GFS. WILL HAVE A PARTLY TO MOSTLY CLOUDY DAY WITH A SMALL
CHANCE OF SHOWERS. BUT AGAIN... THIS WILL NEED TO BE WATCHED CLOSELY
IN CASE THIS STORM COMES CLOSER.

FRI THROUGH MON...
COLD FRONT HEADS OFFSHORE FRI MORNING FOLLOWED BY DRY WEATHER THROUGH
WEEKEND. HUMIDITY LEVELS SHOULD INCREASE AGAIN AS WE GET TO SUNDAY
AS HIGH PRESSURE MOVES OFFSHORE AND FLOW BECOMES SW. WARM FRONT
LIFTING N TOWARD SOUTHERN NEW ENGLAND MON WILL BRING CHANCE OF
SHOWERS/STORMS.

&&

.AVIATION /04Z TUESDAY THROUGH SATURDAY/...
PLS SEE TAFS FOR DETAILS ON THE VARIABILITY. BASICALLY MVFR OR IFR
OVERNIGHT WITH ISO OR SCT THUNDER.

CEILINGS IMPROVE TO VFR TUE MORNING BEFORE CLOUDS SCATTER OUT TUE
AFTERNOON. SCATTERED NEAR SEVERE TSTMS ACROSS INTERIOR TUE AFTERNOON
WITH 1/2 TO 3/4 INCH HAIL AND NW FLOW GUSTS TO 35 KTS.

OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY...

PERIODS OF MVFR CONDITIONS ARE LIKELY WED THROUGH THU NIGHT...BUT
VFR CONDITIONS ARE EXPECTED FOR THE MOST PART. VFR CONDITIONS FRI AND
SAT.

&&

.MARINE...
OVERNIGHT...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
COASTAL WATERS. IN ADDITION...PATCHY FOG IS ALSO POSSIBLE. SEAS WILL
BEGIN BUILDING TO AROUND 4 FEET IN STRONG SOUTHERLY FLOW.

TUESDAY...SEAS AND WINDS WILL BUILD TO AROUND SMALL CRAFT CRITERIA
BY THE END OF THE DAY IN STRONG SOUTHERLY FLOW.  WHILE SHOWERS AND
THUNDERSTORMS WILL BE LESS WIDESPREAD THAN TODAY...THEY ARE STILL
POSSIBLE.

OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY... GENERALLY TRANQUIL
CONDITIONS ARE EXPECTED DURING THE LONGER TERM PORTION OF THE
FORECAST. HOWEVER...WILL HAVE TO WATCH AND SEE HOW CLOSE LOW PRESSURE
GETS TO THE COAST WHILE MOVING NORTHEASTWARD WELL SOUTHEAST OF
NANTUCKET THURSDAY. THIS COULD RESULT IN SMALL CRAFT CONDITIONS ON
THE OUTERMOST COASTAL WATERS AND THE OFFSHORE WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG/JWD
NEAR TERM...DRAG  1123
SHORT TERM...RLG
LONG TERM...JWD/GAF
AVIATION...JWD/GAF
MARINE...RLG/GAF
Hazardous weather outlook, Aug 11, 4:32 AM EDT, 19 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
432 AM EDT MON AUG 11 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-120845-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
432 AM EDT MON AUG 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

FLOOD ADVISORY OR ISOLATED SMALL SCALE FLASH FLOODING /SEVERAL
COMMUNITIES/ EXPECTED AS ISOLATED THUNDERSTORMS THIS MORNING BECOME
MORE NUMEROUS THIS AFTERNOON AND ARE SLOW MOVING.

MOST FAVORED REGION FOR FLOODING RAINS...URBAN CENTERS AND HILLY
TERRAIN...EXTENDS FROM THE EAST SLOPES OF THE BERKSHIRES EAST
SOUTHEASTWARD ACROSS HARTFORD SPRINGFIELD TO THE STATE OF RHODE
ISLAND AND INTERIOR SOUTHEAST MASSACHUSETTS AS WELL AS THE WORCESTER
HILLS. POWER OUTAGES FROM LIGHTNING STRIKES ARE LIKELY THIS
AFTERNOON. THERE SHOULD BE REPORTS OF HAIL THIS AFTERNOON AND
POSSIBLY ISOLATED DAMAGING WIND GUSTS IN THE FLOOD PRODUCING
THUNDERSTORM REGION.

SHOWERS OF VERY HEAVY FLOOD PRODUCING RAIN WITH ISOLATED THUNDER MAY
CONTINUE WELL INTO THE NIGHT...MAINLY EASTERN MASSACHUSETTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS WITH HAIL AND GUSTY WINDS ARE LIKELY TUESDAY
AFTERNOON...MAINLY THE MONADNOCKS AND WORCESTER HILLS TO NORTHERN
RHODE ISLAND AND EASTERN MASSACHUSETTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN NOON AND 8 PM TODAY.

ANZ230>237-250-254-255-120845-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
432 AM EDT MON AUG 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS IN THE SOUTH COASTAL WATERS EARLY THIS MORNING
MAY BECOME MORE NUMEROUS THIS AFTERNOON...SEVERAL WITH POTENTIAL TO
PRODUCE WIND GUSTS TO 35 KNOTS...FREQUENT LIGHTNING AND HAIL.

THE RISK OF THUNDERSTORMS SHOULD LIFT NORTHWARD INTO THE EASTERN
MASSACHUSETTS WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE EXPECTED TUESDAY AFTERNOON IN THE EASTERN
MASSACHUSETTS COASTAL WATERS FROM PLYMOUTH NORTHWARD AND POSSIBLY
NARRAGANSETT AND CAPE COD BAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DRAG

In the hours before

Local storm report, Aug 11, 6:43 PM EDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
643 PM EDT MON AUG 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1129 AM     FLASH FLOOD      2 E NEW BEDFORD         41.66N 70.90W
08/11/2008                   BRISTOL            MA   AMATEUR RADIO

            SIGNIFICANT FLOODING OF COGGESHALL ST. EMERGENCY VEHICLES
            REROUTED.

1141 AM     FLASH FLOOD      DARTMOUTH               41.57N 71.00W
08/11/2008                   BRISTOL            MA   AMATEUR RADIO

            FLOODING ON RUSSELLS MILLS RD IN AREA OF HIGH SCHOOL. OLD
            WESTPORT RD ALSO IMPASSABLE

1146 AM     FLASH FLOOD      DARTMOUTH               41.57N 71.00W
08/11/2008                   BRISTOL            MA   AMATEUR RADIO

            MULTI CARS STUCK IN FLOOD WATERS ON RTE 6E AND ROAD
            CLOSED.

1151 AM     FLASH FLOOD      NEW BEDFORD             41.66N 70.94W
08/11/2008                   BRISTOL            MA   AMATEUR RADIO

            COVE ROAD IMPASSABLE AND WEST RODNEY FRENCH BLVD UNDER 2
            FEET OF WATER.CAR STUCK IN WATER AND PEOPLE RESCUED ON
            DEAN ST.

1208 PM     FLASH FLOOD      NEW BEDFORD             41.66N 70.94W
08/11/2008                   BRISTOL            MA   AMATEUR RADIO

            FIRE TRUCK STUCK IN FLOOD WATERS ON ROUTE 18.

1225 PM     FLASH FLOOD      NEW BEDFORD             41.66N 70.94W
08/11/2008                   BRISTOL            MA   AMATEUR RADIO

            SOUTH WATER AND BUILDINGS BASEMENTS FLOODED. BROWNELL AND
            HAWTHORNE AVE NEAR THE JEWISH CENTER FLOODED AND
            IMPASSABLE.

0600 PM     FLOOD            WESTFIELD               42.14N 72.76W
08/11/2008                   HAMPDEN            MA   AMATEUR RADIO

            FLOODING ON COLLEGE HIGHWAY AT MILL STREET. UP TO 9
            INCHES OF WATER ON THE ROADWAY.

&&

JWD
Special weather statement, Aug 11, 7:25 PM EDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
725 PM EDT MON AUG 11 2008

MAZ022-023-120045-
BARNSTABLE MA-DUKES MA-
725 PM EDT MON AUG 11 2008

...STRONG THUNDERSTORM OVER MARTHAS VINEYARD...

AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST TISBURY...MOVING NORTHEAST AT 21 MPH.

THIS STORM WAS PRODUCING FREQUENT LIGHTNING...VERY HEAVY RAIN AND
WIND GUSTS TO 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
OAK BLUFFS BY 735 PM EDT...
FALMOUTH BY 750 PM EDT...
MASHPEE BY 820 PM EDT...
HYANNIS BY 830 PM EDT...
BARNSTABLE BY 840 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...
STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS
SUCH AS GOLF COURSES OR BALL FIELDS.

JWD
Special weather statement, Aug 11, 8:10 PM EDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
810 PM EDT MON AUG 11 2008

MAZ022-120100-
BARNSTABLE MA-
810 PM EDT MON AUG 11 2008

AT 807 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL 13 MILES SOUTH OF BARNSTABLE...
MOVING NORTHEAST AT 22 MPH.

THE THUNDERSTORM WILL BE NEAR...HYANNIS BY 830 PM EDT...YARMOUTH AND
BARNSTABLE BY 840 PM EDT...DENNIS AND 7 MILES WEST OF HARWICH BY 850
PM EDT...BREWSTER BY 900 PM EDT.

FIELD
Special weather statement, Aug 11, 10:23 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1023 PM EDT MON AUG 11 2008

CTZ002-MAZ009-011-120345-
EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA-
1023 PM EDT MON AUG 11 2008

AT 1021 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS WITH THE
POTENTIAL TO PRODUCE 1.5 INCHES OF RAIN IN AN HOUR ALONG A LINE
EXTENDING FROM NEAR GRANVILLE TO JUST WEST OF GRANBY...NEAR CANTON
AND BURLINGTON. THIS LINE IS TENDING TO REFORM IN THESE UPSLOPE
REGIONS AND POOR DRAINAGE STREET FLOODING IS THE PRIME HAZARD
BETWEEN NOW AND 1145 PM.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

DRAG
Special weather statement, Aug 11, 11:28 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1128 PM EDT MON AUG 11 2008

MAZ006-007-120430-
EASTERN ESSEX MA-WESTERN ESSEX MA-
1128 PM EDT MON AUG 11 2008

AT 1127 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF INTENSE RAIN SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING
1.5 INCHES OF RAIN IN AN HOUR AND GUSTS TO 30 MPH AS WELL AS TINY
HAIL ALONG A LINE EXTENDING FROM IPSWICH TO ESSEX...OR ALONG A LINE
EXTENDING FROM 9 MILES SOUTHEAST OF NEWBURYPORT TO 7 MILES NORTHEAST
OF BEVERLY...MOVING NORTH AT 5 MPH.

THUNDERSTORMS WILL BE NEAR...SALISBURY AND NEWBURYPORT BY 1230 AM
EDT.  OTHER HEAVY SHOWERS AND THUNDERSTORMS WERE ALONG THE NORTHEAST
ESSEX COUNTY COAST AND DRIFTING NORTH.

THE PRIME HAZARD APPEARS TO BE INTENSE RAINFALL PRODUCING POOR
DRAINAGE STREET FLOODING IN NORTHEAST ESSEX COUNTY. DO NOT DRIVE
THROUGH FLOODED ROADS.   LIGHTNING STRIKES ARE LIKELY THERE AS WELL.

DRAG
Special weather statement, Aug 12, 12:13 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1213 AM EDT TUE AUG 12 2008

MAZ022-120430-
BARNSTABLE MA-
1213 AM EDT TUE AUG 12 2008

AT 1208 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 35 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 6 MILES WEST OF
MASHPEE TO 3 MILES SOUTHWEST OF MASHPEE TO 4 MILES NORTHEAST OF
FALMOUTH...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF FALMOUTH
TO 6 MILES NORTHEAST OF FALMOUTH TO 4 MILES NORTHEAST OF FALMOUTH...
MOVING NORTHEAST AT 7 MPH.

THUNDERSTORMS WILL BE NEAR...MASHPEE AND 7 MILES SOUTH OF SANDWICH BY
1230 AM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

DRAG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 9:08 PM EDTSpecial Marine WarningBOX52 min
Aug 11, 10:40 PM EDTSpecial Marine WarningBOX35 min
Aug 11, 11:45 PM EDTAreal Flood WarningBOXEssex69 min
Aug 12, 2:08 AM EDTSpecial Marine WarningBOX37 min
Aug 12, 3:18 AM EDTAreal Flood AdvisoryBOXBristol, Plymouth3 hr
Aug 12, 4:16 AM EDTSpecial Marine WarningBOX29 min
Aug 12, 4:30 AM EDTSmall Craft AdvisoryBOX12 hr
Aug 12, 5:28 AM EDTSpecial Marine WarningBOX47 min
Aug 12, 10:44 AM EDTSmall Craft AdvisoryBOX5 hr
Aug 12, 6:29 PM EDTSpecial Marine WarningBOX31 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.